Alert archive / Louisiana / Tornado Warnings in 2019
Tornado Warning 65, NWS Jackson, MS
NWS Jackson, MS issued this tornado warning at May 8, 2019, 6:42 PM CDT for Morehouse Parish, Richland Parish, Louisiana. It was in force for 63 min. 4 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 8, 2019, 6:42 PM CDT (23:42 UTC)
- Expired
- May 8, 2019, 7:45 PM CDT
- In force
- 63 min
- Issued by
- NWS Jackson, MS
- Area
- Storm-based polygon
- Tornado
- Radar indicated
- Hail
- 0.75 in
Counties Morehouse Parish, LA, Richland Parish, LA
The radar
The Jackson/Brandon,MS radar (KDGX), 166 km from the middle of the area, began a volume at 23:41 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 8, 6:44 PM CDT | TSTM WND DMG | Start, LA | TREES DOWN ACROSS CHARLESTON ROAD IN START LOUISIANA. |
| May 8, 6:47 PM CDT | TSTM WND DMG | 1 S Start, LA | MINOR STRUCTURAL DAMAGE OCCURRED TO THE EXXON GAS STATION ON HIGHWAY 133 AT THE START EXIT. STORE FRONT METAL AWNING WAS TORN OFF. |
| May 8, 6:47 PM CDT | TSTM WND DMG | 1 Ssw Start, LA | TREES WERE BLOWN DOWN AND BLOCKED PART OF THE RIGHT LANE ON I-20 EAST BOUND JUST BEFORE THE START EXIT. |
| May 8, 6:52 PM CDT | TORNADO | 4 Nne Rayville, LA | THIS EF1 TORNADO TOUCHED DOWN ALONG SCALES ROAD, CROSSED ADCOCK ROAD AND THE BOEUF RIVER AND THEN MOVED NORTHEAST GENERALLY ALONG THE BOEUF RIVER BEFORE IT DISSIPATED. THE TORNADO MAINLY CAUSED DAMAGE TO TREES WHERE MANY WERE SNAPPED AND UPROOTED. THE TORNADO |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this tornado warning; the first came 10 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 8, 4:02 PM CDT | Tornado Watch | SPC | 5 hr |
The nearest sounding before it
Jackson, MS (KJAN), launched 12:00Z, 11.7 hours before the alert went out and 156 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2014 m above ground
- 0-6 km bulk shear
- 21 kt
- 0-1 km storm-relative helicity
- -1 m²/s²
- 0-3 km storm-relative helicity
- 27 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
305
WFUS54 KJAN 082342
TORJAN
LAC067-083-090045-
/O.NEW.KJAN.TO.W.0065.190508T2342Z-190509T0045Z/
BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Jackson MS
642 PM CDT Wed May 8 2019
The National Weather Service in Jackson has issued a
* Tornado Warning for...
South central Morehouse Parish in northeastern Louisiana...
Northern Richland Parish in northeastern Louisiana...
* Until 745 PM CDT.
* At 642 PM CDT, a severe thunderstorm capable of producing a tornado
was located over Start, moving northeast at 45 mph.
HAZARD...Tornado.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed.
Damage to roofs, windows, and vehicles will occur. Tree
damage is likely.
* This dangerous storm will be near...
Rayville around 650 PM CDT.
Other locations impacted by this tornadic thunderstorm include Oak
Ridge.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
&&
LAT...LON 3252 9190 3255 9192 3256 9192 3272 9162
3270 9164 3269 9162 3268 9162 3267 9163
3267 9160 3259 9160 3258 9145 3257 9144
3244 9193 3248 9194
TIME...MOT...LOC 2342Z 245DEG 39KT 3251 9189
TORNADO...RADAR INDICATED
HAIL...<.75IN
$$
193 follow-up statements
551
WWUS54 KJAN 082345
SVSJAN
Severe Weather Statement
National Weather Service Jackson MS
645 PM CDT Wed May 8 2019
LAC067-083-090045-
/O.CON.KJAN.TO.W.0065.000000T0000Z-190509T0045Z/
Morehouse LA-Richland LA-
645 PM CDT Wed May 8 2019
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 745 PM CDT FOR SOUTH
CENTRAL MOREHOUSE AND NORTHERN RICHLAND PARISHES...
At 645 PM CDT, a confirmed tornado was located over Start, moving
northeast at 45 mph.
HAZARD...Damaging tornado.
SOURCE...Radar confirmed tornado.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed. Damage
to roofs, windows, and vehicles will occur. Tree damage is
likely.
This tornado will be near...
Rayville around 650 PM CDT.
Other locations impacted by this tornadic thunderstorm include Oak
Ridge.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
To repeat, a tornado is on the ground. TAKE COVER NOW! Move to a
basement or an interior room on the lowest floor of a sturdy
building. Avoid windows. If you are outdoors, in a mobile home, or in
a vehicle, move to the closest substantial shelter and protect
yourself from flying debris.
&&
LAT...LON 3252 9190 3255 9192 3256 9192 3272 9162
3270 9164 3269 9162 3268 9162 3267 9163
3267 9160 3259 9160 3258 9145 3257 9144
3244 9193 3248 9194
TIME...MOT...LOC 2345Z 247DEG 40KT 3252 9185
TORNADO...OBSERVED
HAIL...<.75IN
$$
19721
WWUS54 KJAN 090018
SVSJAN
Severe Weather Statement
National Weather Service Jackson MS
718 PM CDT Wed May 8 2019
LAC067-083-090045-
/O.CON.KJAN.TO.W.0065.000000T0000Z-190509T0045Z/
Morehouse LA-Richland LA-
718 PM CDT Wed May 8 2019
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 745 PM CDT FOR SOUTH
CENTRAL MOREHOUSE AND NORTHEASTERN RICHLAND PARISHES...
At 717 PM CDT, a severe thunderstorm capable of producing a tornado
was located over Darnell, or 16 miles west of Transylvania, moving
northeast at 45 mph.
HAZARD...Tornado.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed. Damage
to roofs, windows, and vehicles will occur. Tree damage is
likely.
This tornadic thunderstorm will remain over mainly rural areas of
south central Morehouse and northeastern Richland Parishes.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
&&
LAT...LON 3254 9156 3264 9177 3272 9162 3270 9164
3269 9162 3268 9162 3267 9163 3267 9160
3259 9160 3258 9145 3257 9144
TIME...MOT...LOC 0017Z 245DEG 39KT 3267 9147
TORNADO...RADAR INDICATED
HAIL...<.75IN
$$
19248
WWUS54 KJAN 090042
SVSJAN
Severe Weather Statement
National Weather Service Jackson MS
742 PM CDT Wed May 8 2019
LAC067-083-090051-
/O.EXP.KJAN.TO.W.0065.000000T0000Z-190509T0045Z/
Morehouse LA-Richland LA-
742 PM CDT Wed May 8 2019
...THE TORNADO WARNING FOR SOUTH CENTRAL MOREHOUSE AND NORTHEASTERN
RICHLAND PARISHES WILL EXPIRE AT 745 PM CDT...
The storm which prompted the warning has moved out of the area.
Therefore, the warning will be allowed to expire.
A Tornado Watch remains in effect until 1100 PM CDT for northeastern
Louisiana.
LAT...LON 3254 9156 3264 9177 3272 9162 3270 9164
3269 9162 3268 9162 3267 9163 3267 9160
3259 9160 3258 9145 3257 9144
TIME...MOT...LOC 0041Z 245DEG 39KT 3278 9119
$$
19What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this tornado warning went out at May 8, 4:39 PM CDT, 2 hours 3 minutes earlier.
Area forecast discussion, May 8, 4:39 PM CDT, 2 hours 3 minutes before
Area Forecast Discussion National Weather Service Jackson MS 439 PM CDT Wed May 8 2019 .DISCUSSION... Tonight through Friday Night: Regional analysis shows a line of showers and storms continuing to move northeast across our forecast area this afternoon, but the main focus will be with an MCS moving east across northwest Louisiana this afternoon. There is a Limited risk for severe weather with this MCS, as favorably aligned wind shear vectors will support organized convection as the line propagates east toward our northeast Louisiana parishes and far southeast Arkansas counties. As long as instability remains ahead of the line, expect this line to continue pushing east into this evening. Analyzed effective helicity values in excess of 300 just ahead of the line indicate plenty of low-level stretching potential, and thus a few tornadoes will be possible in addition to damaging wind gusts before the line weakens later this evening. With the loss of instability farther east through the evening, the severe and tornado threat will diminish as the MCS moves into western Mississippi. A Tornado Watch has been issued to cover these portions of the forecast area, and currently we do not anticipate the severe threat continuing much beyond the the 11 o'clock hour. The other element of the short-term forecast to watch for is the potential for flash flooding. The MCS moving into the area this evening will bring storms producing heavy rainfall, and we will continue the Flash Flood Watch for far northwestern portions of the area heading into tomorrow. As the MCS decays overnight, the outflow boundary may help to focus additional re-development of heavy showers and storms overnight into tomorrow morning. With an expected 40-50kt low level jet interacting with such an outflow boundary, this overnight convection could overachieve with rainfall production. Some of the hi-res guidance has backed off from earlier depictions of intense rainfall, but we will continue to monitor for signs of training storms setting up overnight. Apart from the Flash Flood Watch, we will continue to advertise an Elevated threat for flash flooding across areas which are already waterlogged after weeks of heavy rain events. During the day on Thursday, wherever the outflow boundary starts the day, expect this to be the focus for the new day's thunderstorm development. Storms should build south and east throughout the day as they propagate into the unstable airmass. Given some spatial uncertainties following tonight's round of convection, the Slight risk for severe weather has been expanded to cover the entire forecast area. Damaging wind gusts and possibly some hail will be the primary severe weather hazards, and the possibility of training, slow-moving thunderstorms will expand the threat for flash flooding across the area tomorrow. Again, the greatest risk for flash flooding will be where soils are already saturated, but high rain rates and the possibility for training storms will keep the threat for at least localized flooding a concern through the day. /NF/ Friday through Tuesday... A wet pattern will continue Friday through the weekend as the region remains under southwest flow aloft. A front will stall generally across the central part of the forecast area. Several disturbances will move across the front, which will result in a period of prolonged of heavy rain, and subsequently flash flooding. While severe weather cannot be completely ruled out during the latter portions of the week, this is something that will need to be assessed on a smaller scale from residual boundaries/heating/shear, etc. The bigger concern during this time period will be from the continued rainfall, leading to flooding issues. After the forecasted amounts of 3-4.5 inches in the Delta(1-2 inches elsewhere) in the short term, another 2-3.5 inches of rain will be possible in the west from Friday through Saturday night. 1-2 inches will be possible elsewhere. Will continue to message this in our HWO and graphics for an extended period and the Flash Flood Watch will likely need to be extended in area and time at some point. The rain will finally move out of the region later Sunday night as the upper trough pushes through the region. Upper ridging and surface high pressure will move into the region for the early portions of the week. Drier air will move in and conditions look rather pleasant across the area. /28/ && .AVIATION... 18Z TAF discussion: VFR conditions and breezy winds generally out of the south will start the period at all TAF sites. A line of showers with some embedded thunderstorms will continue to move northeast across the region through this afternoon and could bring brief restrictions to visibilities or ceilings. There are increasing chances for heavier showers and thunderstorms from west to east after 00Z Thursday as another line of thunderstorms moves into the region. The potential for thunder later in the period is less certain, with SHRA being more certain, so have not included a prolonged period of TSRA in the TAFs at this time. MVFR ceilings will be more likely by 12Z Thursday, and periods of rain could bring restricted visibility. /NF/ && .PRELIMINARY POINT TEMPS/POPS... Jackson 69 81 68 79 / 34 84 61 92 Meridian 68 85 67 82 / 28 84 58 88 Vicksburg 71 82 68 76 / 34 92 65 88 Hattiesburg 70 86 69 83 / 21 84 65 87 Natchez 71 84 70 77 / 27 82 74 93 Greenville 69 80 65 72 / 62 92 49 78 Greenwood 69 79 66 75 / 51 92 47 82 && .JAN WATCHES/WARNINGS/ADVISORIES... MS...Flash Flood Watch through Thursday evening for MSZ018-034. LA...Flash Flood Watch through Thursday evening for LAZ007. AR...Flash Flood Watch through Thursday evening for ARZ074-075. && NF/28
Hazardous weather outlook, May 8, 4:48 PM CDT, 1 hour 54 minutes before
Hazardous Weather Outlook National Weather Service Jackson MS 448 PM CDT Wed May 8 2019 ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-034-035-040-041- 047-092200- Ashley-Chicot-Morehouse-West Carroll-East Carroll-Richland- Madison LA-Franklin LA-Catahoula-Tensas-Concordia-Bolivar- Sunflower-Washington-Humphreys-Issaquena-Sharkey-Warren- 448 PM CDT Wed May 8 2019 This hazardous weather outlook is for portions of southeast Arkansas, northeast Louisiana, central Mississippi, northwest Mississippi, and west central Mississippi. .DAY ONE...Tonight and Thursday SEVERE THUNDERSTORMS THREAT...Slight TIMING...Tonight through Thursday FLOODING THREAT...Elevated TIMING...Tonight through Thursday Severe thunderstorms are possible through this evening and again during the day on Thursday. These thunderstorms could produce damaging winds to 60 mph, hail up to the size of quarters, and a few tornadoes. (https://www.weather.gov/images/jan/graphicast/1.png) (https://www.weather.gov/images/jan/graphicast/3.png) Areas of flash flooding are possible through Thursday, and some roads could be flooded or closed. Some structures may be potentially threatened by high water. (https://www.weather.gov/images/jan/graphicast/2.png) .DAYS TWO THROUGH SEVEN...Thursday night through Tuesday The threat for strong to severe thunderstorms and flash flooding will continue into the weekend with additional rounds of thunderstorms through that time. (https://www.weather.gov/images/jan/graphicast/2.png) .SPOTTER CALL TO ACTION STATEMENT... The activation of storm spotters, HAM radio operators, and emergency management personnel in support of severe weather operations may be needed for portions of the region tonight through Thursday night. MSZ029-032-037-092200- Webster-Choctaw-Attala- 448 PM CDT Wed May 8 2019 This hazardous weather outlook is for portions of central Mississippi, and north central Mississippi. .DAY ONE...Tonight and Thursday FLOODING THREAT...Elevated TIMING...Tonight through Thursday SEVERE THUNDERSTORMS THREAT...Slight TIMING...Thursday Areas of flash flooding are possible through Thursday, and some roads could be flooded or closed. Some structures may be potentially threatened by high water. (https://www.weather.gov/images/jan/graphicast/2.png) Severe thunderstorms are possible on Thursday. These thunderstorms could produce damaging winds to 60 mph, hail up to the size of quarters, and a few tornadoes. (https://www.weather.gov/images/jan/graphicast/3.png) .DAYS TWO THROUGH SEVEN...Thursday night through Tuesday The threat for strong to severe thunderstorms and flash flooding will continue into the weekend with additional rounds of thunderstorms through that time. (https://www.weather.gov/images/jan/graphicast/2.png) .SPOTTER CALL TO ACTION STATEMENT... The activation of storm spotters, HAM radio operators, and emergency management personnel in support of severe weather operations may be needed for portions of the region Thursday through Thursday night. MSZ025>028-036-042-092200- Leflore-Grenada-Carroll-Montgomery-Holmes-Yazoo- 448 PM CDT Wed May 8 2019 This hazardous weather outlook is for portions of central Mississippi, and north central Mississippi. .DAY ONE...Tonight and Thursday FLOODING THREAT...Elevated TIMING...Tonight through Thursday SEVERE THUNDERSTORMS THREAT...Slight TIMING...Mainly Thursday Areas of flash flooding are possible through Thursday, and some roads could be flooded or closed. Some structures may be potentially threatened by high water. (https://www.weather.gov/images/jan/graphicast/2.png) Severe thunderstorms are possible through this evening and again during the day on Thursday. These thunderstorms could produce damaging winds to 60 mph, hail up to the size of quarters, and a few tornadoes. (https://www.weather.gov/images/jan/graphicast/1.png) (https://www.weather.gov/images/jan/graphicast/3.png) .DAYS TWO THROUGH SEVEN...Thursday night through Tuesday The threat for strong to severe thunderstorms and flash flooding will continue into the weekend with additional rounds of thunderstorms through that time. (https://www.weather.gov/images/jan/graphicast/2.png) .SPOTTER CALL TO ACTION STATEMENT... The activation of storm spotters, HAM radio operators, and emergency management personnel in support of severe weather operations may be needed for portions of the region tonight through Thursday night. MSZ030-031-033-038-039-044>046-050>052-055>058-063>066-072>074- 092200- Clay-Lowndes-Oktibbeha-Winston-Noxubee-Leake-Neshoba-Kemper-Scott- Newton-Lauderdale-Simpson-Smith-Jasper-Clarke-Lawrence- Jefferson Davis-Covington-Jones-Marion-Lamar-Forrest- 448 PM CDT Wed May 8 2019 This hazardous weather outlook is for portions of central Mississippi, east central Mississippi, northeast Mississippi, south central Mississippi, and southeast Mississippi. .DAY ONE...Tonight and Thursday FLOODING THREAT...Limited TIMING...Tonight through Thursday SEVERE THUNDERSTORMS THREAT...Slight TIMING...Thursday Localized flash flooding is possible through Thursday, particularly in low lying and urban areas. (https://www.weather.gov/images/jan/graphicast/2.png) Severe thunderstorms are possible on Thursday. These thunderstorms could produce damaging winds to 60 mph, hail up to the size of quarters, and a few tornadoes. (https://www.weather.gov/images/jan/graphicast/3.png) .DAYS TWO THROUGH SEVEN...Thursday night through Tuesday The threat for strong to severe thunderstorms and flash flooding will continue into the weekend with additional rounds of thunderstorms through that time. (https://www.weather.gov/images/jan/graphicast/2.png) .SPOTTER CALL TO ACTION STATEMENT... The activation of storm spotters, HAM radio operators, and emergency management personnel in support of severe weather operations may be needed for portions of the region Thursday through Thursday night. MSZ043-048-049-053-054-059-061-062-092200- Madison MS-Hinds-Rankin-Claiborne-Copiah-Jefferson-Franklin MS- Lincoln- 448 PM CDT Wed May 8 2019 This hazardous weather outlook is for portions of central Mississippi, south central Mississippi, and southwest Mississippi. .DAY ONE...Tonight and Thursday FLOODING THREAT...Limited TIMING...Tonight through Thursday SEVERE THUNDERSTORMS THREAT...Slight TIMING...Mainly Thursday Localized flash flooding is possible through Thursday, particularly in low lying and urban areas. (https://www.weather.gov/images/jan/graphicast/2.png) Severe thunderstorms are possible through this evening and again during the day on Thursday. These thunderstorms could produce damaging winds to 60 mph, hail up to the size of quarters, and a few tornadoes. (https://www.weather.gov/images/jan/graphicast/1.png) (https://www.weather.gov/images/jan/graphicast/3.png) .DAYS TWO THROUGH SEVEN...Thursday night through Tuesday The threat for strong to severe thunderstorms and flash flooding will continue into the weekend with additional rounds of thunderstorms through that time. (https://www.weather.gov/images/jan/graphicast/2.png) .SPOTTER CALL TO ACTION STATEMENT... The activation of storm spotters, HAM radio operators, and emergency management personnel in support of severe weather operations may be needed for portions of the region tonight through Thursday night. MSZ060-092200- Adams- 448 PM CDT Wed May 8 2019 This hazardous weather outlook is for portions of southwest Mississippi. .DAY ONE...Tonight and Thursday SEVERE THUNDERSTORMS THREAT...Slight TIMING...Tonight through Thursday FLOODING THREAT...Limited TIMING...Tonight through Thursday Severe thunderstorms are possible through this evening and again on Thursday. These thunderstorms could produce damaging winds to 60 mph, hail up to the size of quarters, and a few tornadoes. (https://www.weather.gov/images/jan/graphicast/1.png) (https://www.weather.gov/images/jan/graphicast/3.png) Localized flash flooding is possible through Thursday, particularly in low lying and urban areas. (https://www.weather.gov/images/jan/graphicast/2.png) .DAYS TWO THROUGH SEVEN...Thursday night through Tuesday The threat for strong to severe thunderstorms and flash flooding will continue into the weekend with additional rounds of thunderstorms through that time. (https://www.weather.gov/images/jan/graphicast/2.png) .SPOTTER CALL TO ACTION STATEMENT... The activation of storm spotters, HAM radio operators, and emergency management personnel in support of severe weather operations may be needed for portions of the region tonight through Thursday night. NF && ...HAZARD LEGEND... *SEVERE THUNDERSTORMS* High...Significant severe thunderstorms and tornadoes are likely with strong or violent tornadoes possible. Moderate...Significant severe thunderstorms and tornadoes are likely with strong tornadoes possible. Enhanced...Severe thunderstorms are likely and tornadoes are possible. Slight...Severe thunderstorms and tornadoes are possible. Marginal...Isolated severe thunderstorms are possible. *FLOODING* Extreme...Widespread and significant flooding is likely. Significant...Widespread flash flooding is likely and significant flooding is possible. Elevated...Areas of flash flooding likely. Limited...Localized flash flooding is possible. ...USEFUL WEATHER WEB PAGES (URLS)... NWS JAN Home page... https://www.weather.gov/jan Stay Aware, Stay Safe NWS JAN Briefing Page... https://www.weather.gov/jan/safe Latest Weather Briefing... https://www.weather.gov/jan/weather_briefing Find NWS JAN on Facebook... https://www.facebook.com/NWSJacksonMS Follow NWS JAN on Twitter... @NWSJacksonMS Follow NWS JAN on Youtube... https://www.youtube.com/user/NWSJacksonMiss ...ADDITIONAL URLS FOR SEVERE WEATHER ISSUES... Storm Prediction Center (SPC)... https://www.spc.noaa.gov/ Meso Analysis... https://www.spc.noaa.gov/exper/mesoanalysis/ Day 1 through 3 Outlooks... https://www.spc.noaa.gov/products/outlook/ Storm Reports... https://www.spc.noaa.gov/climo/online/ ...ADDITIONAL URLS FOR FLOODING ISSUES... Current Watches and Warnings... https://www.weather.gov/jan/safe_HeavyRain Observed Precipitation Images... https://www.weather.gov/jan/precipmaps River Forecast Center... https://www.weather.gov/lmrfc/ Significant River Flood Outlook... https://www.wpc.ncep.noaa.gov/nationalfloodoutlook/index.html Day 1 through 3 Excessive Rainfall... https://www.wpc.ncep.noaa.gov/qpf/excess_rain.shtml Excessive Rainfall Discussion... https://www.wpc.ncep.noaa.gov/discussions/qpferd.html Day 1 through 7 QPF... https://www.wpc.ncep.noaa.gov/qpf/qpf2.shtml QPF Discussion... https://www.wpc.ncep.noaa.gov/discussions/qpfpfd.html
In the hours before
Special weather statement, May 8, 2:44 PM CDT, 3 hours 58 minutes before
Special Weather Statement National Weather Service Jackson MS 244 PM CDT Wed May 8 2019 MSZ054-055-082015- Copiah MS-Simpson MS- 244 PM CDT Wed May 8 2019 ...A STRONG THUNDERSTORM WILL AFFECT WESTERN SIMPSON AND NORTHEASTERN COPIAH COUNTIES UNTIL 315 PM CDT... At 244 PM CDT, Meteorologists were tracking a strong thunderstorm near Rockport, or 12 miles west of Pinola, moving north at 30 mph. Nickel size hail and winds in excess of 40 mph will be possible with this storm. This strong thunderstorm will be near... Union around 250 PM CDT. Hopewell around 300 PM CDT. Harrisville around 305 PM CDT. Other locations impacted by this storm include Georgetown. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. High winds can bring down trees and large limbs resulting in serious injury or property damage. Exercise extreme caution when outdoors during such strong winds...and be especially aware of older trees. Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. && LAT...LON 3176 9021 3205 9023 3205 9001 3176 9008 TIME...MOT...LOC 1944Z 188DEG 24KT 3185 9016 19
Special weather statement, May 8, 5:18 PM CDT, 1 hour 24 minutes before
Special Weather Statement
National Weather Service Jackson MS
518 PM CDT Wed May 8 2019
MSZ060-061-082245-
Adams MS-Franklin MS-
518 PM CDT Wed May 8 2019
...A STRONG THUNDERSTORM WILL AFFECT NORTHWESTERN FRANKLIN AND
NORTHEASTERN ADAMS COUNTIES UNTIL 545 PM CDT...
At 517 PM CDT, Meteorologists were tracking a strong thunderstorm
over Cranfield, or 9 miles east of Natchez, moving northeast at 35
mph.
Dime size hail and winds in excess of 40 mph will be possible with
this storm.
This strong thunderstorm will be near...
Stanton around 525 PM CDT.
Hamburg around 535 PM CDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
High winds can bring down trees and large limbs resulting in serious
injury or property damage. Exercise extreme caution when outdoors
during such strong winds...and be especially aware of older trees.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3152 9136 3163 9127 3163 9115 3161 9115
3161 9099 3141 9124
TIME...MOT...LOC 2217Z 220DEG 32KT 3151 9124
19Special weather statement, May 8, 5:45 PM CDT, 57 minutes before
Special Weather Statement
National Weather Service Jackson MS
545 PM CDT Wed May 8 2019
ARZ074-082345-
Ashley AR-
545 PM CDT Wed May 8 2019
...A STRONG THUNDERSTORM WILL AFFECT NORTHERN ASHLEY COUNTY UNTIL 645
PM CDT...
At 544 PM CDT, Meteorologists were tracking a strong thunderstorm
near Ingalls, or 11 miles north of West Crossett, moving east
northeast at 40 mph.
Winds in excess of 40 mph will be possible with this storm.
This strong thunderstorm will be near...
Old Milo around 600 PM CDT.
Fountain Hill around 605 PM CDT.
Snyder around 620 PM CDT.
Other locations impacted by this storm include Blanchton.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
High winds can bring down trees and large limbs resulting in serious
injury or property damage. Exercise extreme caution when outdoors
during such strong winds...and be especially aware of older trees.
&&
A Tornado Watch remains in effect until 1100 PM CDT for southeastern
Arkansas.
LAT...LON 3321 9213 3321 9208 3324 9209 3325 9205
3328 9204 3328 9200 3330 9200 3331 9198
3335 9199 3335 9197 3338 9196 3339 9198
3340 9199 3339 9146 3322 9146 3317 9213
3319 9214
TIME...MOT...LOC 2244Z 255DEG 36KT 3331 9208
19The office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 8, 3:49 AM CDT | Flash Flood Watch | JAN | Catahoula, Concordia, East Carroll, Franklin, Madison, Morehouse and 3 more | 4 days |
| May 8, 6:11 PM CDT | Severe Thunderstorm Warning | JAN | Franklin, Morehouse, Richland | 79 min |
| May 8, 6:25 PM CDT | Severe Thunderstorm Warning | JAN | Catahoula | 67 min |
| May 8, 6:55 PM CDT | Tornado Warning | JAN | Franklin, Tensas | 15 min |
Nearby
Tornado Warnings in Louisiana, 2019Every tornado warning in 2019Tornadoes in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.